Table of Contents Author Guidelines Submit a Manuscript
Modelling and Simulation in Engineering
Volume 2015, Article ID 502854, 6 pages
http://dx.doi.org/10.1155/2015/502854
Research Article

A Novel Geometric Modification to the Newton-Secant Method to Achieve Convergence of Order and Its Dynamics

Departamento de Ingenieria Civil, Facultad de Estudios Superiores (FES) Aragón, Universidad Nacional Autónoma de México (UNAM), Avenida Rancho Seco s/n, 57130 Nezahualcóyotl, MEX, Mexico

Received 30 September 2015; Accepted 24 November 2015

Academic Editor: Franco Ramírez

Copyright © 2015 Gustavo Fernández-Torres. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY, USA, 1970. View at MathSciNet
  2. A. M. Ostrowski, Solution of Equations and Systems of Equations, Academic Press, New York, NY, USA, 1960.
  3. J. F. Traub, Iterative Methods for the Solution of Equations, Prentice-Hall, New York, NY, USA, 1964. View at MathSciNet
  4. P. Wang, “A third-order family of Newton-like iteration methods for solving nonlinear equations,” Journal of Numerical Mathematics and Stochastics, vol. 3, no. 1, pp. 13–19, 2011. View at Google Scholar · View at MathSciNet
  5. H. H. Homeier, “A modified Newton method for rootfinding with cubic convergence,” Journal of Computational and Applied Mathematics, vol. 157, no. 1, pp. 227–230, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  6. S. Weerakoon and T. G. I. Fernando, “A variant of Newton's method with accelerated third-order convergence,” Applied Mathematics Letters, vol. 13, no. 8, pp. 87–93, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  7. T. J. McDougall and S. J. Wotherspoon, “A simple modification of Newton's method to achieve convergence of order 1+2,” Applied Mathematics Letters, vol. 29, pp. 20–25, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. H. Ren and I. K. Argyros, “On the convergence of King-Werner-type methods of order 1+2 free of derivatives,” Applied Mathematics and Computation, vol. 256, pp. 148–159, 2015. View at Google Scholar
  9. ARPREC, “C++/Fortran-90 arbitrary precision package,” http://crd-legacy.lbl.gov/~dhbailey/mpdist/.
  10. P. Blanchard, “Complex analytic dynamics on the Riemann sphere,” Bulletin of the American Mathematical Society, vol. 49, pp. 139–154, 1994. View at Google Scholar
  11. P. Blanchard, “The dynamics of Newtons method,” Proceedings of Symposia in Applied Mathematics, vol. 11, no. 1, pp. 85–141, 1984. View at Google Scholar
  12. S. Amat, S. Busquier, and S. Plaza, “A construction of attracting periodic orbits for some classical third-order iterative methods,” Journal of Computational and Applied Mathematics, vol. 189, no. 1-2, pp. 22–33, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. S. Amat, C. Bermúdez, S. Busquier, and S. Plaza, “On the dynamics of the Euler iterative function,” Applied Mathematics and Computation, vol. 197, no. 2, pp. 725–732, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. T. Lotfi, S. Sharifi, M. Salimi, and S. Siegmund, “A new class of three-point methods with optimal convergence order eight and its dynamics,” Numerical Algorithms, vol. 68, no. 2, pp. 261–288, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. A. Singh and J. P. Jaiswal, “An efficient family of optimal eighth-order iterative methods for solving nonlinear equations and its dynamics,” Journal of Mathematics, vol. 2014, Article ID 569719, 14 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  16. C. Chun, B. Neta, and S. Kim, “On Jarratt's family of optimal fourth-order iterative methods and their dynamics,” Fractals, vol. 22, no. 4, Article ID 1450013, 16 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. M. Grau-Sánchez, À. Grau, and M. Noguera, “Frozen divided difference scheme for solving systems of nonlinear equations,” Journal of Computational and Applied Mathematics, vol. 235, no. 6, pp. 1739–1743, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. J. A. Ezquerro, M. Grau-Sánchez, M. A. Hernández-Verón, and M. Noguera, “A family of iterative methods that uses divided differences of first and second orders,” Numerical Algorithms, vol. 70, no. 3, pp. 571–589, 2015. View at Publisher · View at Google Scholar